Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 593, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 20, 2001, 2:27 PM CDT for Caddo County, Grady County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 2:27 PM CDT (19:27 UTC)
- Expired
- Sep 20, 2001, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 2:50 PM CDT | Hail 0.75 | Ninnekah, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KOUN 201927
SVROKC
OKC015-051-202015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT THU SEP 20 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA
SOUTHEAST CADDO COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 315 PM CDT
* AT 227 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
OVER CEMENT...MOVING EAST SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALEX...ANADARKO...CEMENT...
CYRIL...NINNEKAH AND NORGE
HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
LAT...LON 3509 9825 3490 9830 3484 9805 3472 9780
3497 9772
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 11:25 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 20, 11:25 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT THU SEP 20 2001 VERY BUSY MORNING AS CONVECTION CONT TO DEVELOP ACROSS THE AREA DUE TO WAA AND INCREASING SUPPORT FROM UPPER WAVE MOVING OUT OF SRN ROCKIES INTO W TX AND OK. OTHERWISE MOST UPDATES WILL BE BASED ON WHAT CURRENTLY IS GOING ON AND DISCUSSION ON WHAT IS EXPECTED FOR LATER TODAY. UPDATES TO BE OUT SHORLTY. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 20, 9:23 AM CDT, 5 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM OKLAHOMA CITY OK 1.00 INCH HAIL
09/20/01 OKLAHOMA NW EXPRESSWAY AND PORTLAND
RELAYED VIA EM MNGR.Local storm report, Sep 20, 10:18 AM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 7 NE EL RENO OK WIND DAMAGE
09/20/01 CANADIAN 6 INCH DIAMETER SYCAMORE
LIMBS DOWNED...PUBLIC
REPORT
FMLocal storm report, Sep 20, 11:12 AM CDT, 3 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1053 AM 8 E MARLAND OK .75 INCH HAIL
09/20/01 NOBLE PUBLIC REPORT
FMLocal storm report, Sep 20, 11:58 AM CDT, 2 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM ARDMORE OK FLOODING
09/20/01 CARTER 1.5 FT OF WATER IN
RESIDENTIAL AREA. REPORTED
BY P.D.
0919 AM TISHOMINGO OK FLOODING
09/20/01 JOHNSTON RESIDENTIAL STREET CLOSED
DUE TO HIGH WATER. REPORTED
BY S.D.Special weather statement, Sep 20, 12:30 PM CDT, 1 hour 57 minutes before
OKZ004>048-050>052-TXZ083>090-202000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL OF OKLAHOMA BUT THE SOUTHEAST...AND ACROSS WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM HOLDENVILLE OKLAHOMA TO MARIETTA. LARGE HAIL WILL BE THE PRIMARY THREAT DURING THE DAYLIGHT HOURS... THEN LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS DURING THE EVENING HOURS. A COLD FRONT IS ADVANCING EAST ACROSS SOUTHWEST KANSAS AND THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON OR EARLY THIS EVENING. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF THIS FRONT LATE THIS AFTERNOON...THEN CONTINUE TO MOVE AND EXPAND EASTWARD ACROSS MUCH OF NORTHWEST AND NORTH-CENTRAL OKLAHOMA. THIS WILL BE THE AREA OF THE GREATEST THREAT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. THE STORMS MAY PUSH INTO CENTRAL AND SOUTHWEST OKLAHOMA...AND INTO WESTERN NORTH TEXAS OVERNIGHT. THE STORMS NEAR THE KANSAS BORDER...WHERE SHEAR PROFILES ARE BETTER...MAY BE SUPERCELLULAR. THE STORMS MAY TRANSITION DURING THE EVENING INTO A SQUALL LINE WITH A BETTER THREAT FOR STRONG DAMAGING STRAIGHT-LINE WINDS. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH OVERNIGHT AS THE STORMS MOVE INTO A LESS-FAVORABLE ENVIRONMENT OVER SOUTHEASTERN OKLAHOMA. OTHER THUNDERSTORMS...WHICH APPEAR TO BE ELEVATED...ARE MOVING ACROSS EAST CENTRAL OKLAHOMA. THESE STORMS DID PRODUCE LARGE HAIL DURING THE MORNING HOURS BUT HAVE WEAKENED DURING THE EARLY AFTERNOON. OTHER STORMS COULD FORM SOUTH OF THE FRONT...ESPECAILLY IN SOUTHWEST OKLAHOMA AND NORTH TEXAS IN THE VERY UNSTABLE AIR THERE...BUT SINCE WIND PROFILES ARE WEAK THESE WOULD MOST LIKELY BE SHORT LIVED PULSE STORMS WITH ONLY BRIEF THREATS FOR HAIL AND LOCALIZED DOWNBURSTS. ALL THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. SINCE THE GROUND IS RELATIVELY MOIST AFTER RECENT WIDESPREAD RAIN... SOME LOCALIZED AREAS OF FLOODING WILL BE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD CONTINUE TO MONITOR FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON OR EVENING. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 52 min |
| Sep 20, 5:56 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 34 min |
| Sep 20, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 50 min |
| Sep 20, 10:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 27 min |
| Sep 20, 11:48 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 42 min |
| Sep 20, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 20, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 29 min |
| Sep 20, 6:32 PM CDT | Tornado Warning | OUN | Woods | 28 min |
| Sep 20, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.